Authors: | Žunić, Joviša Rosin, Paul L. |
Affiliations: | Mathematical Institute of the Serbian Academy of Sciences and Arts | Title: | Measuring linearity of open planar curve segments | Journal: | Image and Vision Computing | Volume: | 29 | Issue: | 12 | First page: | 873 | Last page: | 879 | Issue Date: | 2011 | ISSN: | 0262-8856 | DOI: | 10.1016/j.imavis.2011.10.002 | Abstract: | In this paper we define a new linearity measure for open planar curve segments. We start with the integral of the squared distances between all the pairs of points belonging to the measured curve segment, and show that, for curves of a fixed length, such an integral reaches its maximum for straight line segments. We exploit this nice property to define a new linearity measure for open curve segments. The new measure ranges over the interval (0, 1], and produces the value 1 if and only if the measured open line is a straight line segment. The new linearity measure is invariant with respect to translations, rotations and scaling transformations. Furthermore, it can be efficiently and simply computed using line moments. Several experimental results are provided in order to illustrate the behaviour of the new measure. |
Keywords: | Curves | Image processing | Linearity measure | Shape | Publisher: | Elsevier | Project: | Advanced Techniques of Cryptology, Image Processing and Computational Topology for Information Security |
Show full item record
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.